I just wanted to see what your thoughts were about my “theories” in regards to Minoxidil 5%.
Firstly, I have read online about how it has caused erectile dysfunction, anxiety, heart palpitations, etc.
Are there any studies that show that these are legitimate side effects, or are they just symptoms listed by individuals? I think it is highly possible that these individuals could be effected by the listed side effects due to psychological issues due to their hair loss, and assuming the minoxidil is causing these physiological symptoms.. What do you think?
Secondly, do you think that the failure rates of minoxidil are due to people who stop using the solution too early on, rather than the minoxidil not “working”?
What you read on the web isn’t always true.
The official reported side effects are listed on the minoxidil insert and the drug profile (see here). Minoxidil taken orally in pill form is a blood pressure lowering mediation, so it is conceivable you can get lightheartedness and heart palpitations if your body absorbs too much of the topical. Chest pain and fainting are also possible if you’re sensitive to the medication. Erectile dysfunction is more likely to be due to a psychological issue or an underlying medical issue, rather than minoxidil.
With respect to the failure rates of minoxidil, I believe it is partly because of compliance issues. Many men and women have a hard time adhering to a twice a day schedule, and therefore do not get the full benefit of the treatment.